Nevada, 2006

High Wind in Nevada, April 6, 2006

April 6, 2006 · NWS LKN · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 6, 7:50 AM PST, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 6, 7:50 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
850 AM PDT THU APR 6 2006

.SYNOPSIS...SHOWERS WILL LINGER OVER EASTERN NEVADA THIS MORNING
FOLLOWED BY IMPROVING CONDITIONS...WEATHER-WISE. THIS AFTERNOON
THROUGH FRIDAY AFTERNOON...HIGH PRESSURE WILL PRESIDE OVER THE AREA
THAT WILL YIELD A BREAK IN UNSETTLED WEATHER. HOWEVER WARMER
TEMPERATURES WILL INCREASE SNOW-MELT RUNOFF INTO ALREADY SWOLLEN
RIVERS AND STREAMS. UNSETTLED WEATHER WILL RETURN FOR THE WEEKEND.
&&

.UPDATE...HAVE UPGRADED WIND ADVISORY FOR WENDOVER AREA TO A HIGH
WIND WARNING AS SFC GRADIENT CONTINUES TO TIGHTEN BTWN ELKO AND SLC
WITH GRADIENT NEARING 10MB THIS MORNING. WITH GRADIENT IN A MORE W-
E ORIENTATION AND STRONG H7 WINDS OUT OF THE NW CONDITIONS VERY
FAVORABLE FOR SUSTAINED WARNING WINDS TO LAST THROUGH THE MORNING.
OTHERWISE FORECAST LOOKS GOOD AND NO FURTHER UPDATES ANTICIPATED AS
EVERYTHING LOOKS TO BE ON TRACK REGARDING RIVER/STREAM FLOODING
ACROSS NRN NV.  FEHRN

&&

.PREVIOUS FORECAST (206 AM)...THROUGH SATURDAY. RADAR IMAGERY SHOWS
WIDENING AREA OF SNOW SHOWERS DECREASING IN INTENSITY WITH CONTINUED
ENHANCEMENT OVER THE RUBY MOUNTAINS AND VICINITY EAST. HEAVIEST
CONCENTRATION CONTINUES TO BE NEAR SOUTH END OF RUBY CHAIN MAINTAINED
BY 50+KT LOWER LEVEL JET FEATURE MOVING OVER NORTH CENTRAL NV ATTM.

STRONG WINDS STILL EXPECTED TO DEVELOP OVER EXTREME EASTERN ELKO
COUNTY THIS MORNING. TIGHTENING PRESSURE GRADIENT WILL CONTINUE OVER
EAST LATER THAN ANTICIPATED SO WILL EXTEND WIND ADVISORY FOR ZONE 33
UNTIL 6PM PDT. WRAPAROUND FLOW FROM SFC LOW WILL ALSO KEEP POPS
HIGHER OVER NE NV THROUGH MORNING HOURS BEFORE COMPLETELY DRYING
OUT.

THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON APPEARS TO BE DRY
PERIOD WEATHER-WISE. HIGH PRESSURE WILL BUILD OVER STATE WHILE UPPER
LOW CONTINUES TO SPIN OFF CA COAST. MAY GET ANOTHER VORT FEATURE
PUSHING THROUGH STATE BEGINNING FRIDAY NIGHT IN WEST ALTHOUGH THIS
MAY BE TOO FAST. GFS SHOWS FROPA SATURDAY WITH MINIMAL QPF. WARY
THOUGH...SINCE BOUNDARY APPEARS TO HANG UP AGAIN OVER CENTRAL NV.
ALBEIT INCREASING POPS SATURDAY LOOKS WISE. AS FROPA MOVES THROUGH
SATURDAY WILL SEE WINDS TOUCHING AT LEAST BREEZY IF NOT WINDY OVER
CENTRAL NEVADA AGAIN.

WHAT COMES DOWN MUST GO UP. FREEZING TEMPS AND CHANGE-OVER TO SNOW
WILL HELP INDUCE VERY SHORT PAUSE IN FLOODING OF SMALLER RIVERS AND
STREAMS...ALTHOUGH THE MIGHTY HUMBOLDT RIVER FLOWS ON. NEXT COUPLE
DAYS WILL SEE RIVERS AND STREAMS RESPOND TO RUNOFF FROM NEW SNOW-MELT
AND INCREASING TEMPERATURES. MUCH OF NORTHERN CWFA UNDER THREAT...
THUS WILL BE ENDING FLOOD WATCH AND RIVER STATEMENTS AND WILL
INCORPORATE ALL UNDER FLOOD WARNING AND/OR FLOOD STATEMENT. LW
&&

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
EXTENDED MODELS IN PRETTY GOOD AGREEMENT THROUGH TUESDAY THEN
DIVERGE A BIT. IN GENERAL...ACTIVE PATTERN CONTINUES WITH SOME
TIMING AND QPF DIFFERENCES AS MODELS VARY IN SPEED AND STRENGTH.
THIS PATTERN WILL KEEP THE GREAT BASIN WET AND THE NEW PCPN COMBINED
WITH MELTING SNOW PACK IN THE MOUNTAINS WILL KEEP FLOODING CONCERNS
IN THE FORECAST UNTIL FURTHER NOTICE. MADE ONLY MINOR TWEAKS TO
TEMPS IN THE EXTENDED. RCS

.AVIATION...WIDESPREAD MVFR WITH SOME AREAS OF IFR CONDITIONS IN LOW
CLOUDS AND SNOW THIS MORNING...THEN GRADUAL IMPROVEMENT TO VFR
CONDITIONS THIS AFTERNOON AS THE STORM SYSTEM MOVES EAST OF THE
AREA. RCS

.HYDROLOGY...WET. WITH CURRENT PRECIP ACROSS THE REGION WILL CONTINUE
TO SEE MOST RIVERS AND CREEKS ACROSS NORTHERN NEVADA NEAR OR ABOVE
FLOOD STAGE THROUGH THE REMAINDER OF THE WEEK. FORECAST FOR SOME
RIVER POINTS COULD SEE SOME AREAS NEAR MODERATE FLOODING STAGE WITH
BIGGEST CONCERN RIGHT NOW BEING HUMBOLDT RIVER NEAR BATTLE MTN AS
FORECAST HAS RIVER RISING ABOVE 12 FT BY EARLY NEXT WEEK. ALSO NEED
TO WATCH RIVERS ACROSS NRN ELKO COUNTY AS BRUNEAU RIVER CURRENTLY
ABOVE MODERATE FLOOD STAGE WITH JARBIDGE IN FLOOD AS WELL. OTHER
FORECAST CONCERNS DO INCLUDE THE CITY OF ELKO ITSELF AS MORNING
FORECAST SHOWS HUMBOLDT RIVER TO CREST ABOVE FLOOD STAGE ON FRIDAY.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

RNOFLWLKN...NVZ030>032-034-036...FLOOD WARNING FOR RIVERS AND STREAMS
IN NORTHERN NEVADA.

RNOFLSLKN...NVZ030>032-034-036...FLOOD STATEMENT FOR RIVERS AND
STREAMS IN NORTHERN NEVADA UNTIL FURTHER NOTICE.

RNONPWLKN...NVZ033...HIGH WIND WARNING FOR EXTREME EASTERN NEVADA
THROUGH 6PM PDT / 7PM MDT / THURSDAY.
Hazardous weather outlook, Apr 6, 3:00 AM PST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
400 AM PDT THU APR 6 2006

NVZ013-030>037-062300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
400 AM PDT THU APR 6 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL GRADUALLY END TODAY AS THE WINTERLY STORM SYSTEM
MOVES EAST OF THE AREA. BEHIND THE SYSTEM...GUSTY NORTHWEST WINDS
WILL DEVELOP IN EXTREME EASTERN ELKO COUNTY TODAY. A WIND ADVISORY
IS IN EFFECT FOR THAT AREA...INCLUDING WENDOVER....UNTIL 7PM THIS
EVENING. SEE PRODUCT RNOWSWLKN FOR ADDITIONAL INFORMATION ON THIS
WIND ADVISORY.

FLOOD WARNINGS ARE IN EFFECT TODAY FOR MUCH OF THE HUMBOLDT RIVER
AND FOR SEVERAL OF THE SMALLER STREAMS ACROSS NORTHERN NEVADA. RIVERS
WILL CONTINUE TO RISE TODAY DUE TO RECENT RAIN AND RUNOFF FORM
MELTING SNOW. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL
INFORMATION ON THIS FLOOD SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SERIES OF STRONG PACIFIC STORM SYSTEMS WILL MOVE ACROSS NORTHERN
NEVADA THROUGH NEXT WEEK. THESE STORM SYSTEMS HAVE THE POTENTIAL TO
BRING MODERATE TO HEAVY RAIN AND SNOW TO NORTHERN NEVADA. RAINFALL
AND RUNOFF FROM MELTING SNOW IS EXPECTED TO PRODUCE INCREASING FLOWS
ON THE RIVERS AND STREAMS ACROSS NORTHERN NEVADA. THIS WILL CAUSE
MINOR TO MODERATE FLOODING IN LOW AREAS THROUGH TUESDAY. SEE PRODUCT
RNOFLWLKN AND RNOFLSLKN FOR ADDITIONAL INFORMATION ON THIS FLOOD
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

RCS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, X E Elko

When
April 6, 9:00 AM PST to 10:30 AM PST
Where
X E Elko forecast zone
Measured
39 kt (45 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.146, -115.358 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501269.